MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID - BASEPLATE SMALL; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNIVERSAL GLENOID - BASEPLATE SMALL; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNIVERSAL GLENOID - BASEPLATE SMALL
Health Effect - Clinical Codes Pain (1994); Rash (2033); Reaction (2414); Alteration In Body Temperature (2682)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation; therefore the complainant's event could not be verified.The device remains in the patient.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported by a nurse at an allergist's office that a patient had right shoulder-reverse total shoulder arthroplasty on (b)(6) 2017.During the surgery the following products (lot numbers unknown) were implanted in the patient: ar-9501-06p universal reverse humeral stem, ar-9502-36rcpc universal reverse cup, ar-9145-30 universal glenoid peripheral locking screw (qty unknown), and ar-9120-01 universal glenoid baseplate small.It has been reported that patient began having reaction type symptoms, low grade temperature - pain - rash, almost immediately after the procedure which has persisted.No cultures have been taken; however blood work taken showed no infection indicated.Patient is being seen by an allergist to attempt to determine if patient may have an allergy to the arthrex implants.Material composition of the products has been provided to the reporter.

Brand Name
UNIVERSAL GLENOID - BASEPLATE SMALL
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7901952
Report Number1220246-2018-00664
Device Sequence Number11151055
Product Code PHX
UDI-Device Identifier00888867057340
UDI-Public00888867057340
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERSAL GLENOID - BASEPLATE SMALL
Device Catalogue NumberAR-9120-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;